Doctor insights on:
Medicine For Stevens Johnson Syndrome
I had stevens johnson syndrome and accidentally took similar medicine that caused it before. It's been two days. Will I get it again?
SJS: Not necessarily. Just follow your symptoms (if any) closely. And call your doctor or get to an er immediately if any symptoms start to return. ...Read more
A severe type of allergic reaction to certain medications. The skin and mucus membranes such as the mouth can be effected. This is a life threatening condition that is treated in the hospital sometimes requiring care in a burn unit. A complex condition, SJS requires the care of several specialists such as a dermatologist, internist, and sometimes a surgeon ...Read more
Usually: Usually. That is why it is so important to know your real allergies and to assure those substances are not in other medications being used. ...Read more
I have a dry eyes due to stevens johnson syndrome (drug-allergic).Is there a chance this will lead to permanent vision loss?
Yes: Steven johnson syndrome is a medical emergency. It requires urgent, aggressive treatment to save eyes and life. ...Read more
I've got dry eyes due to stevens johnson syndrome (drug-allergic).Will this dryness leads to blindness?
Not likely: Stevens-johnson syndrome targets the anterior surface ; mucous membrane of the eye which can result in severe dryness. This can be treated with artificial tears. Sjs can also damage the cornea ; corneal stem cells resulting in scarring of the cornea. It is the corneal changes that may decrease the vision. You should follow closely with your eye doctor for management to prevent vision loss. ...Read more
Hypochondriac with rash from clindamycin dr said it's a drug rash but I didn't mention a sore in mouth below molar scared of Stevens-Johnson syndrome?
Hypochondriasis...: ...takes a lot of our time. Hi. I sympathize, and I'm not blaming, but hypochondriasis hurts everyone, but most of all, the hypochondriac. A sore in your mouth IS NOT S-J SYNDROME! ...Read more
Severe reaction: Stevens johnson syndrome (sjs) is a severe immune reaction, usually to a medication. It can present with rash that leads to sloughing (peeling off) of the skin and mucous membranes (e.g., inside the mouth or vagina). It can also cause fever and damage to internal organs. Urgent treatment by qualified medical professionals is extremely important. See your doctor if you have further questions. ...Read more
See details: This is a very rare but very serious and even life threatening disorder of the skin and mucous membranes. It is usually a reaction to a medication or an infection. It usually begins with flu-like symptoms followed by a painful rash in which the top layer of the skin dies and sheds. It is an extreme emergency and requires immediate hospitalization. ...Read more
Yes, SJS is serious: Stevens johnson syndrome (eryth. Multi. Major, ten) is a rare but sometimes fatal allergic reaction. A person can have fever, malaise (general discomfort), skin itching, joint aches, and a fairly rapid appearance of reddened spots or patches all over. The rash can have "target" or "bulls-eye" spots, and even blisters. Eye irritation can occur, as well as sores on eyelids, lips, and in the mouth. ...Read more
BIopsy confirms: Stevens-johnson is such a severe and obvious disease of the skin, and often eyes and mucosal surfaces, that treatment (including support, and stopping any medication that might have triggered it) will not wait on lab testing. Biopsy may be used for confirmation. ...Read more
1/4: The overall mortality rate is 25%.Get a more detailed answer ›
Yes, unfortunately: Patients with stevens johnson syndrome can recover and later, even years later, get it again. If the first sjs episode was caused by a known medication, the patient must avoid that medication and similar, related drugs. Some patients may have a genetic pre-disposition (inborn likelihood) to get sjs, which increases their chances of getting it a second time. ...Read more
Life threatening: This is a life threatening condition often requiring ICU level of care. Depending on how early in the disease, treatment was started, the recovery period may vary. ...Read more
Probably sulfa drug: Probably a sufa drug.Get a more detailed answer ›
No: No; there is no data confirming any relationship between the two. ...Read more
SJS: Absolutely not.Get a more detailed answer ›
Bad Rash: Sjs is a severe type of allergic reaction to certain medications. The skin and mucus membranes such as the mouth can be effected. This is a life threatening condition that is treated in the hospital sometimes requiring care in a burn unit. Sjs is a complex condition and requires the care of several specialists such as a dermatologist, internist, and sometimes a surgeon that specializes in burns. ...Read more
Depends on BSA: The death rate from steven's johnson syndrome (sjs) is dependent on the extent of skin sloughing. When body surface area (bsa) sloughing is less than 10%, the mortality rate is approximately 1-5%. However, with more extensive sloughing (30% bsa) the death rate is 25-35%, or higher. ...Read more
Drug reactions: Drug reactions and infections and the most common causes. See http://www. Skinassn. Org/ for more information. ...Read more
My boyfriend had stevens johnson syndrome when he was 12 he is now 20. It was due to allrgic reaction if he gets it again will he die?
Steven Jhonson syndr: If one gets exposed to the same agent, medicine, vaccine, dye or what ever was the offending agent which caused the prior stevens johnson's syndrome then a subsequent exposure can be severe, dangerous and fatal and should be avoided. ...Read more
Stevens-Johnson: Stevens-johnson syndrome is a rare, serious disorder in which your skin and mucous membranes react severely to a medication or infection. Often, stevens-johnson syndrome begins with flu-like symptoms, followed by a painful red or purplish rash that spreads and blisters, eventually causing the top layer of your skin to die and shed. ...Read more
Intravenous fluids: Treatment is similar to the treatment of severe burns. Intravenous fluids, stopping any a causative drugs, symptomatic relief of pain, and treatment of any causative infections. Immune gamma globulin therapy is reported to help but the use of cortisone is controversial. ...Read more